Jump to content

CoolCat7

Platinum Member
  • Content Count

    12,128
  • Joined

  • Last visited

  • Days Won

    133

Everything posted by CoolCat7

  1. CoolCat7

    The "How Do You Feel Right Now?" (4)

    I wish everyone the very best for 2018.
  2. Just posting so people know this is a possible side effect of this med. I lost about a third of my hair (luckily I had very thick hair), and my hairdresser remarked how much hair I was losing. My pdoc didn't want to believe it and said it was probably hormonal, from menopause. But a few weeks after I stopped taking it the hair loss slowed dramatically. I am now certain it was the prozac. I had taken many SSRIs before (including paxil, escitalopram, cymbalta, and pristiq) without a problem.
  3. CoolCat7

    Prozac and hair loss

    It looks like it was indeed the prozac that caused my hair loss, because I've been off it for three weeks now and the hair loss is slowing down. It started approx six months ago when I started on Prozac. Luckily I had very thick hair to begin with so it's still not too noticeable. Am now on Pristiq, which I've been on in the past and know it doesn't make me lose hair.
  4. CoolCat7

    Prozac and hair loss

    Yeah it's weird because I was on several SSRI meds before and never had that issue. Oh well.
  5. CoolCat7

    Increased need for sleep?

    Just wondering if anyone finds this med gives them increased need for sleep. I seem to need 14 hours a night to feel rested, which is unlike me. I'm also on lamotrigine and prozac, though, so perhaps it's one of those. But Latuda definitely makes me sleepy about an hour after I take it, so I'm wondering if it's contributing to my need for more sleep. If so, I'd like to come off it because my life pretty much will allow 9-10 hours of sleep, maximum.
  6. Hi all. Just an update: my eyelid twitch has been going strong (24 hours a day) for three weeks now. It's not extremely noticeable to others (thank goodness) but is bothersome as I feel like there's something in my eye. I've been taking 150mg of the XL the whole time. I've also had a bit of anxiety and insomnia. I also take Cipralex 20mg. My pdoc is switching me to the SR version (100 mg) in the hopes that it will help. Wish me luck! If the twitch continues I guess I have the option of trying a drug for the twitching, or coming off Welly, which would be too bad since I feel it has really helped with my tiredness and lack of motivation. Wish me luck, Lauryn
  7. My pdoc is putting me on this med for the first time. I've tried many other meds with little success including escitalopram, paroxetine, desvenlafaxine, Cymbalta. Currently I'm taking a "cocktail" including lamotrigine, desvenlafaxine (Pristiq), lithium, and Latuda. My pdoc is having me replace the Pristiq with fluoxetine. Fingers crossed that this combo works.
  8. Just wondering. Cymbalta did nothing for me for six mod, but added Abilify which is great. Now I'm withdrawing from the Cymbalta and having a hard time. I'm hoping it wasn't just the *combination* that was effective for me. Cymbalta does have notorious discontinuation syndrome though. thanks, L
  9. Just wondering if anyone has tried both the reversible MAOI Moclobemide, and also Parnate or Nardil or other irreversible MAOIs. I tried Moclobemide and it didn't work for me, but was told Parnate or one of the irreversible ones still might. Any comment?
  10. CoolCat7

    I Feel Like God Wants To Hurt Me

    I basically dealt with my religion by realizing that I don't believe in the kind of God portrayed in a literal reading of the Bible. Nor do I believe that God only gives you what you can handle. I think people tell themselves that so they feel better, but if that were true nobody would be living on the street or in mental institutions, or committing suicide. And my time on DF has shown me that just as many believers as nonbelievers suffer from depression and anxiety.
  11. If you're talking about a certain herb, my husband has a medical card for it (gets it legally) and finds it helpful. I haven't tried it because I don't want to mix it with my other medications.
  12. This combo is getting a lot of press as a new antidepressant for MDD. Just google it if you're interested. Anyone taking it?
  13. CoolCat7

    Ketamine Posts

    There have been various discussions of ketamine on the boards, but I've never heard of anyone actually getting it. Good for you! It sounds amazing. I would like to try it myself.
  14. CoolCat7

    Upped My Abilify

    Just got an increased dose from 2mg to 4mg. Previously I took 2mg A with 60mg Cymbalta and it seemed like a good combo except the Cymbalta had too many side effects for me. Currently taking 100 mg Pristiq with 2mg Abilify but the combo just didn't have the same effect. So hopefully upping the Abilify to 4mg will get me back where I need to be. Here's hoping....
  15. CoolCat7

    Lurasidone And Mdd

    Well I've been put on this one now (replacing my Abilify) so we'll see. My pdoc put me on this plus melatonin (instead of the buspiron + melatonin combo) since apparently buspirone and melatonin affect the same receptors
  16. Hi. Just wondering if anyone has tried this one for major depressive disorder/ unipolar depression. My pdoc believes it has potential for MDD even though most of the studies done on this med are for bipolar depression.
  17. I think I'm going to ask my pdoc for buspirone/Buspar
  18. I will definitely keep you posted. I may start a trial of it in a few weeks after my increased dose of Abilify has a chance to work. Just so I don't confuse the effects of each.
  19. Just wondering if anyone has tried this supplement? According to my psychiatrist there are solid scientific studies showing this as having good results treating bipolar depression. It may also treat unipolar depression but the studies haven't been done. The study dose was (I believe - can be googled) about 2,000 mg/day. It is also a powerful antioxidant so has other benefits. I would like to try it but it's quite expensive in the health-food stores I've found it in, and it isn't covered by my drug plan. If I do try it, I will post the results here.
  20. Brain zaps, dizziness, body aches, irritability, anxiety, fatigue. This, from weaning off only 10 mg per day? (I had been weaning down for some time). After a week I'm almost ready to give up and take this again, or some other SNRI.
  21. Remeron/mirtazapine is often combined with Effexor or Pristiq, in fact the combination is known as "California Rocket Fuel" in Hollywood apparently. But my pdoc explained to me yesterday that Remeron/mirtazapine can help with the side effects of the other meds, even at an extremely low dose (I'm taking 1/4 of a 15 mg pill of mirtazapine at night and I've had no side effects for 100mg Pristiq daily. Weirdly it seems like I'm having less side effects than at 50mg of Pristiq but that might just be that I've been on the combo longer now). Obviously nobody should take any med without talking to your doctor. But I thought I should pass this information on, because a lot of people don't want to take a regular dose of Remeron due to the weight-gain side effect. My pdoc specifically mentioned that the low-dose Remeron can help with side effects such as sexual side effects, insomnia and agitation. p.s. the usual disclaimer "I am not a medical professional."
  22. CoolCat7

    Cymbalta Journal

    So tonight I will be starting Cymbalta 30mg. I asked my pdoc to switch me over from Pristiq, since I am still moderately depressed. I will be taking both Pristiq and Cymbalta for two weeks, then to 60mg of Cymbalta. I'm hoping the Cymbalta will cushion the withdrawal from the Pristiq.... Fingers crossed.
  23. I stopped the buproprion several days ago, and my eye twitch seems to be finally gone, after being worse than ever this morning. Phew
  24. Noticed a few days ago that I am having a mild eye twitch to my lower left eyelid (not visible from a distance of a few feet). I'm currently taking 2mg of aripiprazole and 100 mg of buproprion daily. A few years ago when I was on 300 mg/day of buproprion alone, I had the eyelid twitch. It stopped when I lowered the dose of buproprion, started when I increased it again, and so on - so I know it was the buproprion. I know there's a major interaction between buproprion and aripiprazole but didn't think it was too big a problem since I only take 100 mg of bupropion in the AM now. However, I discontinued the buproprion today to see what will happen. I was only taking it for a "boost" in the morning, but I doubt I actually need it since I find the aripiprazole quite energizing. We'll see....
  25. Thanks you two. I'm fully off the Cymbalta now and feel a bit better, although the jury is out on whether the depression will return. If it seems to be coming back I'll try Pristiq again, which was a better med re: side effects - although neither Pristiq nor Cymbalta helped much on their own. With Cymbalta and Abilify together I seemed better, but I hate the side effects of C. So hopefully Abilify would work just as well with Pristiq if needed.
×